Alert archive / Connecticut / River Flood Warnings in 2015

River Flood Warning 7, NWS Albany, NY

June 2, 2015Greater Bridgeport Planning Region, Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this river flood warning at Jun 2, 2015, 1:04 AM EDT for Greater Bridgeport Planning Region, Northwest Hills Planning Region, Connecticut. It took effect at Jun 2, 2015, 1:39 AM EDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Jun 2, 2015, 1:04 AM EDT (05:04 UTC)
In effect from
Jun 2, 2015, 1:39 AM EDT
Expired
Jun 2, 2015, 3:23 PM EDT
In force
14 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
Minor

Counties Greater Bridgeport Planning Region, CT, Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Still River at Brookfield (BKFC3). The gauge peaked at 12.17 ft at Jun 2, 2015, 5:00 AM EDT.

actionminormoderate810121406/0206/03
Action stage
10 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01201487, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WGUS41 KALY 020504
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
104 AM EDT TUE JUN 2 2015

CTC001-005-021704-
/O.NEW.KALY.FL.W.0007.150602T0539Z-150602T1923Z/
/BKFC3.1.ER.150602T0539Z.150602T0900Z.150602T1323Z.UU/
104 AM EDT TUE JUN 2 2015

The National Weather Service in Albany has issued a 

* Flood Warning for 
  The Still River At Brookfield.
* From early this morning until this afternoon.
* At 12 AM Tuesday the stage was...11.8 feet.
* Flood stage is 12 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 2 AM 
  Tuesday and forecast to continue to rise to near 12.5 feet around
  5 AM Tuesday. The river is forecast to fall below flood stage after
  9 AM Tuesday.
* Impact...At 12 feet...Water floods lowlands along the Still River.

&& 
 
                  Fld   Observed              Forecast
                                       8 pm  2 am  8 am  2 pm  8 pm
Location         Stg   Stg  Day Time   Tue   Wed   Wed   Wed   Wed

Still River
  Brookfield    12.0   11.8 Tue 01 AM  11.0  10.6  10.0   9.6   8.9
 
&& 
 
LAT...LON 4144 7344 4143 7352 4134 7352 4137 7336
      4153 7333 4151 7344             

$$
1 follow-up statement
063 
WGUS81 KALY 021423
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1023 AM EDT TUE JUN 2 2015

CTC001-005-021453-
/O.CAN.KALY.FL.W.0007.000000T0000Z-150602T1923Z/
/BKFC3.1.ER.150602T0555Z.150602T0900Z.150602T1215Z.UU/
1023 AM EDT TUE JUN 2 2015

The Flood Warning is cancelled for
  The Still River At Brookfield.
* At 9:45 AM Tuesday the stage was 11.8 feet and falling.
* Flood stage is 12.0 feet.

&& 
 
                 Fld   Observed              Forecast
                                      2 pm  8 pm  2 am  8 am  2 pm
Location        Stg   Stg  Day  Time   Tue   Tue   Wed   Wed   Wed

Still River
  Brookfield    12.0  11.8 Tue 945 AM  11.4  11.0  10.6  10.0   9.6
 
&& 
 
LAT...LON 4144 7344 4143 7352 4134 7352 4137 7336
      4153 7333 4151 7344             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Jun 2, 12:19 AM EDT, 45 minutes earlier.

Area forecast discussion, Jun 2, 12:19 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1219 AM EDT TUE JUN 2 2015

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL TRACK ALONG A COLD FRONT STALLED TO
THE SOUTH OF OUR REGION THROUGH TONIGHT THEN TRACK OUT TO SEA
TUESDAY. WEAK HIGH PRESSURE WILL BUILD IN TUESDAY AND WEDNESDAY
AND BRING DRY WEATHER TO OUR REGION DURING THE MID WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1215 AM EDT...BULK OF RAINFALL REMAINS ACROSS SOUTHEAST
THIRD OF FA. THE LATEST HRRR SUGGESTS THIS UPSTREAM RAINFALL MAY
IMPACT SOUTHERN PORTIONS OF DUTCHESS COUNTY INTO LITCHFIELD COUNTY
OVERNIGHT. MEANWHILE...SURFACE TROUGH ACROSS WESTERN NY IS
CURRENTLY EXHIBITING LITTLE IN THE WAY OF RAINFALL...HOWEVER...THIS
TOO SHOULD INCREASE IN COVERAGE WITH SHOWERS AS LOW LEVEL FOCUS
ALONG WITH ENHANCEMENT FROM FGEN ALOFT FOR MORE WET CONDITIONS
INTO THE OVERNIGHT. SO MINOR UPDATE THE GRIDS AT THIS TIME.

THE CLOUDS AND RAIN...AND LIGHT NORTHEAST TO NORTH LOW LEVEL FLOW
WILL HELP TEMPERATURES TO FALL A FEW DEGREES AT MOST TONIGHT.
SO...LOWS IN THE 40S TO LOWER 50S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
UPPER ENERGY AND LOW LEVEL FORCING EXITS THROUGH TUESDAY AND
COVERAGE OF SHOWERS DECREASES THROUGH THE DAY. QUITE A BIT OF
UNCERTAINTY AS TO HOW MUCH THE CLOUDS WILL BREAK UP THROUGH THE
AFTERNOON. IT DEPENDS ON HOW QUICKLY THE SYSTEM EXITS AND
INCREASING SUBSIDENCE CAN SPREAD EAST INTO OUR REGION. SOURCES OF
GUIDANCE SHOW DEEP MOISTURE EXITING DURING THE DAY...BUT
STATISTICAL GUIDANCE KEEPS SOME LOW LEVEL CLOUD COVER THROUGH MOST
OF THE DAY OVER MOST OF THE FORECAST AREA. IF CONDITIONS CURRENTLY
IN DETROIT AND THE GREAT LAKES CAN ADVECT HERE THROUGH THE DAY
TOMORROW...THE STRONG JUNE SUN COULD WIN THE BATTLE AND SOME
BREAKS AND THIN AREAS TO THE CLOUDS COULD HELP US WARM WELL INTO
THE 60S. TOO MUCH UNCERTAINTY ABOUT CLOUD COVER AT THIS TIME...SO
GOING WITH HIGHS IN THE MID 50S TO LOWER 60S TOMORROW.

TOMORROW NIGHT...ALL AREAS SHOULD CLEAR...WITH DEEPENING
SUBSIDENCE AND WEAK HIGH PRESSURE CONTROLLING OUR
WEATHER...THROUGH WEDNESDAY NIGHT. WITH A CLEAR SKY AND LIGHT
WINDS...LOWS TOMORROW NIGHT IN THE 40S...SOME UPPER 30S SOUTHERN
ADIRONDACKS.

SLOW AND GRADUAL WARM ADVECTION WEDNESDAY AND THURSDAY AS FLAT
UPPER RIDGING BUILDS INTO THE REGION. HIGHS WEDNESDAY IN THE LOWER
TO MID 70S...MID TO UPPER 60S NORTHERN AREAS. HIGHS THURSDAY...
WITH INCREASING CLOUDS AHEAD OF THE NEXT SYSTEM...IN THE MID
70S...PERHAPS A FEW UPPER 70S IN FAVORED WARM SPOTS...BUT LOWER
70S SOUTHERN ADIRONDACKS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE CUT OFF UPPER LOW IN THE VICINITY OF THE TENNESSEE VALLEY WILL
ASSIST ONCE AGAIN ASSIST WITH MOISTURE ENTRAINMENT FROM THE EASTERN
GULF AND WESTERN ATLANTIC BACK INTO THE NORTHEAST THURSDAY NIGHT AS
THE SURFACE HIGH SLIDES OFF THE NEW ENGLAND COAST.  THIS WILL
INCREASE CLOUD COVER AND THE CHANCE FOR SOME LIGHT SHOWERS RETURNING
FROM SOUTH TO NORTH.

THE HUDSON BAY LOW AND A RATHER STRONG PV ANOMALY DIVING INTO THE
TROUGH JUST TO THE NORTH OF THE GREAT LAKES WILL ASSIST WITH THE
SURFACE COLD FRONT APPROACHING THE REGION FRIDAY INTO SATURDAY
MORNING.  THIS SHOULD ASSIST WITH A BETTER LOW LEVEL CONVERGENCE AND
A HIGHER CHANCE FOR SHOWERS...AND PERHAPS A THUNDERSTORM OR TWO AS
MID LEVEL INSTABILITY WILL BE MARGINAL AND SOME OF THE ENSEMBLE
MEMBERS INDICATE SOME SURFACE BASED PARCELS FOR ADDITIONAL
INSTABILITY AS SOME BREAKS IN THE OVERCAST ARE POSSIBLE.

THIS FRONT IS PROGGED TO MOVE SOUTH OF THE REGION BY SATURDAY
AFTERNOON WITH IMPROVING CONDITIONS FROM NORTH TO SOUTH AS 1020+MB
SURFACE HIGH SLIDES THROUGH THE WESTERN AND CENTRAL GREAT LAKES
REGION AND EVENTUALLY ACROSS NEW ENGLAND AS WE ROUND OUT THIS FIRST
FULL WEEKEND OF JUNE.

TEMPERATURES WILL RETURN BACK TOWARD SEASONABLE AVERAGES EVEN
WITH THE CLOUDS AND THE CHANCE FOR SHOWERS.

&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
COMBINATION OF MVFR/IFR FLIGHT CONDITIONS ACROSS THE REGION ALONG
WITH PERIODS OF RAIN/SHOWERS/DRIZZLE. THESE TRENDS CONTINUE
OVERNIGHT WITH MORE IFR CONDITIONS /POSSIBLE LIFR/ EXPECTED.
CONDITIONS WILL SLOWLY IMPROVE TUESDAY MORNING IN THE WAKE OF THE
THE UPPER WAVE AND SURFACE FRONT.

MAINLY LIGHT NORTHEASTERLY TO CALM WINDS...THE EXCEPTION WILL BE
A KPSF WHERE THE WINDS WILL BE STRONGER...MAINLY 10 KNOTS OR
LESS...AS THE FLOW IS ENHANCED BY THE TERRAIN.

OUTLOOK...

TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
FRIDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
FRIDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
ANOTHER PERIOD OF RAINFALL IS EXPECTED TONIGHT. COVERAGE OF
SHOWERS WILL DECREASE THROUGH THE DAY TUESDAY...AND DRY WEATHER
WILL EXTEND THROUGH WEDNESDAY. THE ENTIRE REGION RECEIVED WELL
OVER A QUARTER INCH OF RAIN IN THE PAST FEW DAYS. MINIMUM RH
VALUES TUESDAY ARE EXPECTED TO BE 55 TO 75 PERCENT...THEN ON
WEDNESDAY...35 TO 45 PERCENT. WINDS ARE EXPECTED TO BE LESS THAN
15 MPH THROUGH THE PERIOD AS NORTHEAST WINDS TONIGHT BECOME NORTH
TO NORTHWEST TOMORROW THROUGH WEDNESDAY.

&&

.HYDROLOGY...
ONE MORE PERIOD OF RAINFALL IS EXPECTED TONIGHT...WITH AN
ADDITIONAL HALF INCH TO INCH OF RAIN FROM THE MID HUDSON VALLEY
AND NORTHWESTERN CONNECTICUT INTO THE SOUTHERN BERKSHIRES WITH THE
HEAVIEST RAIN POTENTIALLY IN NORTHWESTERN CONNECTICUT. ALL OTHER
AREAS OF EASTERN NY INTO SOUTHERN VT AND THE NORTHERN BERKSHIRES
CAN EXPECT A TENTH OF AN INCH TO NEAR A HALF INCH...WITH THE LEAST
TO THE NORTH...AND THE MOST SOUTH AND EAST OF THE CAPITAL
DISTRICT.

THESE ADDITIONAL RAINFALL AMOUNTS WILL RESULT IN ADDITIONAL SMALL
RISES ON AREA RIVERS...WITH MOST RIVERS REMAINING BELOW ACTION
STAGE.

DRIER AIR WILL BEGIN TO FILTER BACK IN ON TUESDAY...TAPERING THE
RAIN TO SCATTERED SHOWERS BEFORE ENDING BY LATE DAY. DRIER WEATHER
WILL RETURN FOR THE BALANCE OF THE WORK WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...BGM/11/NAS
SHORT TERM...NAS
LONG TERM...BGM
AVIATION...IAA/BGM
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jun 1, 4:17 PM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT MON JUN 1 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
417 PM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Connecticut, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.